Alert archive / Ohio / Severe Thunderstorm Warnings in 2026

Severe Thunderstorm Warning 41, NWS Wilmington, OH

March 26, 20264 counties in Ohio

NWS Wilmington, OH issued this severe thunderstorm warning at Mar 26, 2026, 7:44 PM EDT for 4 counties in Ohio. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 26, 2026, 7:44 PM EDT (23:44 UTC)
Expired
Mar 26, 2026, 8:30 PM EDT
In force
46 min
Issued by
NWS Wilmington, OH
Area
Storm-based polygon
Tornado
Possible
Hail
1.5 in
Wind
60.0 mph

Counties Auglaize County, OH, Darke County, OH, Mercer County, OH, Shelby County, OH

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 26, 4:52 PM EDTTornado WatchSPC6 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 11.7 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2026-03-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2026-03-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 288 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1153 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
288 m²/s²
0-3 km storm-relative helicity
176 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 26, 3:46 PM EDT, 3 hours 58 minutes earlier. Its key messages:

  • 1) Near record warming today. Colder Friday and Saturday after cold frontal passage. 2) Thunderstorms associated with a cold front passage impact the area tonight. The potential exists for storms to become strong to severe exists. Also, a localized flood threat will exist, especially north of I-70.
Area forecast discussion, Mar 26, 3:46 PM EDT, 3 hours 58 minutes before
Area Forecast Discussion
National Weather Service Wilmington OH
346 PM EDT Thu Mar 26 2026

.WHAT HAS CHANGED...
No significant changes. Slight increase to rainfall north of I-70.

&&

.KEY MESSAGES...
1) Near record warming today. Colder Friday and Saturday after cold
frontal passage.

2) Thunderstorms associated with a cold front passage impact the
area tonight. The potential exists for storms to become strong to
severe exists. Also, a localized flood threat will exist, especially
north of I-70.

&&

.DISCUSSION...
KEY MESSAGE 1)

An initial round of showers and embedded thunderstorms that affected
mainly southern portions of the area moved off to the southeast by
mid morning.

In the warm sector most of ILN/s area stays dry until surface cold
front slips into the north this evening. Southwesterly flow has
increased with gusts up to 35 mph. Also, satellite imagery shows
that clouds have given way to abundant sunshine. This combination
will allow temperatures to approach or possibly exceed record highs.

The records for Thursday 3/26
CVG 82 set in 1907
DAY 81 set in 1907
CMH 80 set in 1907

The cold front exits the area early Friday with lingering rain
showers ending through late morning. Much cooler temperatures settle
into the area with highs on Friday are expected to range from the
lower 40s north to the lower 50s south.

KEY MESSAGE 2)

Forecast soundings and satellite imagery show that ILN/s forecast
area is currently capped in the warm sector. ILN will be putting up a
special 20Z balloon release to sample boundary layer moisture.

Strong mid level westerly winds exist thru the Midwest and Great
Lakes region. A mid level short wave will track quickly east-
southeast offering high falls across the Great Lakes/Ohio Valley
overnight.

A strong surface cold front will push south into ILN/s northern
counties late this evening and then south of the area overnight.
Model solutions continue to show this capping warm layer between 8H
and 7H which will inhibit convective development in the warm sector
for much of the daytime hours.

Therefore, expect convective activity to hold off until the strong
low-level forcing arrives with the frontal boundary. ML guidance and
analogs continue to point to the potential for severe weather with
the storms tonight. Higher resolution models continue to show a weak
surface wave tracking along the east-west boundary during the early
evening (most likely just north of ILN/s FA). The best threat for
potential tornadoes looks to occur across ILN/s northern counties
early in the evening ahead of this wave - if convection were to
develop a little south into the area.

Steep mid level lapse rates will be in place over the region, and
this will aid destabilization, with moderate instability expected.
Given the strong deep-layer flow, hodographs also are elongated/straight.
Supercells producing large hail are possible, even with elevated
convection to the cool side of the boundary. As we head into the
later evening hours and overnight, the favored convective mode looks
to evolve to line segments. Damaging winds will continue to be a
threat. The storms weaken and severe threat diminishes as the storms
and front shift south during the nighttime hours and approach the
Ohio River.

PWAT values look to be in excess of 300 percent of normal tonight.
Although the system is progressive and the front looks to sink south
quickly, with the anomalously high PWATs, and mean flow parallel to
the front, the potential exists for localized stripes of 2-3 inches
of rainfall. HREF LPMM also backs this potential for 2 to 3 inch
rainfall stripes, with the favored region north of I-70. Will
continue to highlight this localized flood threat in the HWO.

&&

.AVIATION /19Z THURSDAY THROUGH TUESDAY/...
In the warm sector VFR conditions are being observed across the TAF
sites with southwesterly wind gusts up to 30 KTS.

Showers and thunderstorms associated with a strong cold front are
expected to develop south thru the evening and overnight hours.
These storms will have the potential of becoming strong to severe
with the highest potential for wind and hail across the KDAY, KCMH
and KLCK. The storms are expected to weaken as they push farther
south and approach the Ohio River. In addition, a period of LLWS
will be possible with a low level jet thru the evening hours.

VFR conditions will drop to widespread MVFR with a period of IFR
ceilings possible late. Visibilities and ceilings dropping to IFR
conditions are likely in storms. MVFR ceilings will improve to VFR
Friday afternoon.

OUTLOOK...MVFR conditions with thunderstorms possible Monday.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...None.
KY...None.
IN...None.

&&

DISCUSSION...AR
AVIATION...AR
Hazardous weather outlook, Mar 26, 3:48 PM EDT, 3 hours 56 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington OH
348 PM EDT Thu Mar 26 2026

INZ050-058-059-066-073-074-OHZ026-034-035-042>046-051>056-060>065-
070>074-077-080-272000-
Wayne-Fayette-Union-Franklin-Ripley-Dearborn-Hardin-Mercer-Auglaize-
Darke-Shelby-Logan-Delaware-Miami-Champaign-Clark-Madison-Licking-
Preble-Montgomery-Greene-Pickaway-Fairfield-Butler-Warren-Clinton-
Ross-Hocking-Hamilton-Highland-
348 PM EDT Thu Mar 26 2026

This Hazardous Weather Outlook is for east central Indiana,
southeast Indiana, central Ohio, south central Ohio, southwest Ohio
and west central Ohio.

.DAY ONE...This afternoon and tonight.

Thunderstorms will occur along and behind a cold front that will
cross this evening and overnight hours. Damaging winds, large hail
and very heavy rainfall are the primary threats. Isolated tornadoes
could occur early in the development of these storms.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

There is a low probability for widespread hazardous weather.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed.

INZ075-080-KYZ089>100-OHZ078-079-081-082-088-272000-
Ohio-Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant-
Pendleton-Bracken-Robertson-Mason-Lewis-Clermont-Brown-Adams-Pike-
Scioto-
348 PM EDT Thu Mar 26 2026

This Hazardous Weather Outlook is for southeast Indiana, northeast
Kentucky, northern Kentucky, south central Ohio and southwest Ohio.

.DAY ONE...This afternoon and tonight.

Thunderstorms will occur along and behind a cold front that will
cross the area during the overnight hours tonight. Damaging winds,
large hail and localized heavy rainfall are the primary threats.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

There is a low probability for widespread hazardous weather.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

Nearby

Severe Thunderstorm Warnings in Ohio, 2026Every severe thunderstorm warning in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.